Real Analysis Exchange

On the Minkowski Sum of Two Curves

Andrew M. Bruckner and Krzysztof Chris Ciesielski

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We show that there exists a derivative \(f\colon [0,1]\to[0,1]\) such that the graph of \(f\circ f\) is dense in \([0,1]^2\), so not a \(G_\delta\)-set. In particular, \(f\circ f\) is everywhere discontinuous, so not of Baire class 1, and hence it is not a derivative. %neither of Baire class 1 nor a derivative.

Article information

Source
Real Anal. Exchange, Volume 43, Number 1 (2018), 235-238.

Dates
First available in Project Euclid: 2 May 2018

Permanent link to this document
https://projecteuclid.org/euclid.rae/1525226433

Digital Object Identifier
doi:10.14321/realanalexch.43.1.0235

Mathematical Reviews number (MathSciNet)
MR1377522

Subjects
Primary: 26A24: Differentiation (functions of one variable): general theory, generalized derivatives, mean-value theorems [See also 28A15]
Secondary: 26A18: Iteration [See also 37Bxx, 37Cxx, 37Exx, 39B12, 47H10, 54H25]

Keywords
derivatives composition fixed point

Citation

Bruckner, Andrew M.; Ciesielski, Krzysztof Chris. On the Minkowski Sum of Two Curves. Real Anal. Exchange 43 (2018), no. 1, 235--238. doi:10.14321/realanalexch.43.1.0235. https://projecteuclid.org/euclid.rae/1525226433


Export citation